question-icon

What causes back pain and spotting post an IUD implantation?

default
Posted on Mon, 9 May 2016
Question: I just got a Mirena IUD put in on Thursday. It's now Tuesday. I'm 32. I was on my period when my OBGYN put it in. I've had on and off spotting since and had cramping the first couple days. Which I know is normal. Now honestly I can't remember if my back started bugging me before or after getting it. But I'm having mid back pain. Like a deep ache kind of. I'd say it's mild to moderate. I don't have the best back anyways and it does hurt from time to time. But I've got myself all freaked out it has to do with the IUD? I have nothing else going on. Just still spotting some. I've always been scared of the IUD horror stories and I'm giving myself anxiety. It may totally not be related as I have a 6 month old that likes to be packed around and that bugs my back. Should I be scared and worried it's something bad with the IUD?
doctor
Answered by Dr. Soumya (9 minutes later)
Brief Answer:
Mirena causes back pain for few days

Detailed Answer:
Hi, Welcome to HCM.

I can understand your concerns.

You are right.

Mirena does cause back pain. Your uterus tries to throw it out initially considering it as a foreign body. There is likely to be pain for few days due to Uterine contractions.

This will slowly reduce over next week. You can consider taking pain killers or antispasmodic medicines meanwhile.

Let me know if you need anymore help.

Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Soumya (17 minutes later)
So this is nothing to be concerned about then? I've had it 5 days. It will get better as my body adjusts?
doctor
Answered by Dr. Soumya (1 hour later)
Brief Answer:
Yes

Detailed Answer:
You are right. Your uterus will get adjusted to it slowly.
These are just initial problems.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Soumya

OBGYN

Practicing since :2010

Answered : 3080 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes back pain and spotting post an IUD implantation?

Brief Answer: Mirena causes back pain for few days Detailed Answer: Hi, Welcome to HCM. I can understand your concerns. You are right. Mirena does cause back pain. Your uterus tries to throw it out initially considering it as a foreign body. There is likely to be pain for few days due to Uterine contractions. This will slowly reduce over next week. You can consider taking pain killers or antispasmodic medicines meanwhile. Let me know if you need anymore help. Regards